New Mexico, 2006Hail in New Mexico, August 11, 2006
August 11, 2006 · NWS EPZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 11, 1:30 AM MST, 10 hours 54 minutes earlier.
Area forecast discussion, Aug 11, 1:30 AM MST, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 AM MDT FRI AUG 11 2006
.SYNOPSIS...
HIGH PRESSURE OVERHEAD IS KEEPING TEMPERATURES WARM AND RAIN CHANCES
SOMEWHAT LIMITED. PLENTY OF MOISTURE REMAINS OVER SOUTHWEST NEW
MEXICO AND ARIZONA. STORM DEVELOPMENT IS MOST LIKELY WEST...WITH
ONLY ISOLATED STORMS EXPECTED EAST. SATURDAY THE MONSOONAL MOISTURE
PLUME WILL BEGIN TO SHIFT EAST BACK OVER THE REGION. IN ADDITION AN
UPPER LEVEL DISTURBANCE WILL SLOWLY TRACK INTO THE REGION BY SUNDAY.
THE COMBINATION OF INCREASED MOISTURE AND INCREASED INSTABILITY WILL
LEAD TO AN UPSWING IN STORM ACTIVITY AND AERIAL COVERAGE THIS
WEEKEND THROUGH MID WEEK. THE MAIN CONCERN AGAIN WILL BE HEAVY RAIN
AND LOCAL FLOODING.
&&
.DISCUSSION...
HIGH PRESSURE ALOFT CENTERED DIRECTLY OVER THE REGION IS KEEPING THE
AREA TEMPERATURES WARM AND SUPPRESSING CONVECTION A BIT OVER THE
EASTERN HALF OF THE CWFA. THE MONSOONAL MOISTURE PLUME HAS SHIFTED
WEST ON THE WEST END OF THE HIGH...CENTERED OVER AZ. THE HIGHER
MOISTURE REMAINS OVER WESTERN NEW MEXICO AND WRAPS AROUND THE HIGH
OVER CENTRAL NM. CURRENT WATER VAPOR INDICATES A DRY SLOT OVER THE
SE PORTION OF THE CWFA. PRECIPITABLE WATER ON THE LATEST EPZ
SOUNDING IS DOWN ALSO. HOWEVER...PLENTY OF SURFACE HEATING IS
EXPECTED TODAY WITH ABOVE NORMAL TEMPS AND LOTS OF AM SUNSHINE. THUS
DESPITE LIMITED MOISTURE...STEEP LAPSE RATES WILL LEAD TO SOME
INSTABILITY OVER THE EAST. THE WEST SHOULD BE MORE UNSTABLE WITH
MORE MOISTURE IN PLACE. THUS EXPECT SCATTERED STORM DEVELOPMENT
WEST...ISOLATED EAST FOR THIS AFTERNOON AND EVENING.
BY SUNDAY THE UPPER HIGH WILL BEGIN TO SHIFT BACK NE AND SLOWLY MOVE
AWAY FROM THE AREA. THIS WILL ALLOW THE MOISTURE PLUME OVER AZ TO
WORK BACK INTO OUR CWFA...AND SLOWLY REFOCUS OVER THE CENTER OF THE
CWFA BY MONDAY AS A TROUGH PRESSES IN FROM THE WEST AGAINST THE HIGH
TO OUR EAST. MEANWHILE AN UPPER LEVEL EASTERLY WAVE...CURRENTLY
VISIBLE AS A CLOSED LOW OVER THE GULF...WILL BE SLOWLY SPINNING INTO
THE REGION AND THEN WEAKEN AND STALL. ITS UNCLEAR AT THIS TIME HOW
POTENT THIS FEATURE WILL BE. IT MAY BE A NON-PLAYER. BY NEXT TUESDAY
GFS INDICATES A STATIONARY MID LEVEL TROUGH SLUNG N TO S THROUGH THE
HEART OF OUR CWFA...AS THE SURFACE ALSO SHOWS A SIMILAR PATTERN WITH
LOW LEVEL MOISTURE CONVERGENCE OVER THE REGION. THIS COMBINATION
SETS UP THE POTENTIAL FOR MULTI-DAY REPEATING HEAVY RAIN EVENTS.
WELL KEEP POPS UP INTO THE SCATTERED CATEGORY FOR ALL ZONES FROM
SATURDAY NIGHT ONWARD THRU THE FORECAST. RAIN CHANCES MAY NEED TO BE
INCREASED FOR THE MON-WED TIME FRAME. LOTS OF CLOUDS...AND LOWERING
TEMPERATURES. BY FRIDAY OF NEXT WEEK THE MOISTURE LOOKS TO GET
FORCED BACK TO THE WESTERN EXTENT OF THE REGION AS THE UPPER HIGH
NOSES BACK IN FROM THE EAST.
&&
.AVIATION...(11/12Z-12/12Z)
GENERALLY VFR CONDITIONS EXPECTED. BRIEF IFR/MVFR CIGS/VSBY IN
AND NEAR ANY THUNDERSTORMS THIS AFTERNOON AND EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 97 73 94 70 91 / 20 20 30 40 50
SIERRA BLANCA TX 90 68 87 66 85 / 20 20 30 40 40
LAS CRUCES 95 70 92 69 93 / 20 30 30 30 50
ALAMOGORDO 96 69 93 68 92 / 20 20 30 40 50
CLOUDCROFT 72 51 72 50 70 / 50 20 30 40 50
TRUTH OR CONSEQUENCES 94 69 91 67 93 / 30 30 30 30 50
SILVER CITY 84 62 82 61 82 / 30 30 40 30 50
DEMING 95 69 92 68 92 / 30 30 30 30 50
LORDSBURG 94 68 91 68 92 / 30 30 40 30 50
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
14 / BIRD
Hazardous weather outlook, Aug 11, 9:30 AM MST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MDT FRI AUG 11 2006
NMZ022>025-030>032-TXZ055-056-120630-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1030 AM MDT FRI AUG 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
DEEP MOISTURE REMAINS JUST TO THE WEST...OVER EASTERN ARIZONA AND
EXTREME WESTERN NEW MEXICO. SCATTERED THUNDERSTORMS...SOME WITH
HEAVY RAIN...ARE EXPECTED TO DEVELOP OVER THE BOOTHEEL...SOUTHWEST
DESERTS...AND GILA AREAS OF SOUTHWEST NEW MEXICO. OVER SOUTH CENTRAL
NEW MEXICO AND FAR WEST TEXAS...ONLY ISOLATED STORMS ARE EXPECTED.
SCATTERED STORMS ARE ALSO POSSIBLE OVER THE SOUTHERN SACRAMENTO
MOUNTAINS. SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAIN AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A GENERAL MONSOONAL PATTERN WILL CONTINUE. FOR THE WEEKEND THE
MOISTURE PLUME IS FORECAST TO SHIFT BACK TOWARD SOUTH CENTRAL NEW
MEXICO AND FAR WEST TEXAS...AND REMAIN OVER THE AREA INTO NEXT WEEK.
STORM CHANCES...AREAL COVERAGE OF RAIN...AND FLOODING POTENTIAL ARE
EXPECTED TO INCREASE EARLY NEXT WEEK AS AN UPPER LEVEL DISTURBANCE
SLOWLY MOVES INTO THE REGION FROM THE EAST.
ANY STORM THROUGH THIS PERIOD MAY PRODUCE HEAVY RAIN AND LOCAL
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CALLED UPON TO PROVIDE LOCAL WEATHER INFORMATION.
SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE
OFFICE IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
TRIPOLI
In the hours before
Special weather statement, Aug 11, 12:04 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
104 PM MDT FRI AUG 11 2006
NMZ025-112215-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
104 PM MDT FRI AUG 11 2006
...SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL EXPECTED THIS AFTERNOON...
SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED THIS AFTERNOON
ACROSS THE HIGHER ELEVATIONS OF OTERO COUNTY. THIS ACTIVITY IS
EXHIBITING VERY SLOW MOVEMENT AND MODERATE TO HEAVY RAINFALL. THIS
HEAVY RAINFALL WILL CREATE THE POSSIBILITY OF LOCALIZED FLOODING.
IN ADDITION TO HEAVY RAINFALL...THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING WILL HAVE THE CAPABILITY OF PRODUCING WINDS IN
EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL.
FLOODING IN AREAS OF POOR DRAINAGE...NORMALLY DRY ARROYOS AND
STREAM BEDS...AND IN OTHER LOW LYING AREAS IS A POSSIBILITY.
THESE STORMS MAY PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF
ONE AND ONE HALF INCHES IN LESS THAN AN HOUR.
PIEPER
Special weather statement, Aug 11, 12:04 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
104 PM MDT FRI AUG 11 2006
NMZ025-112215-
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
104 PM MDT FRI AUG 11 2006
...SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL EXPECTED THIS AFTERNOON...
SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED THIS AFTERNOON
ACROSS THE HIGHER ELEVATIONS OF OTERO COUNTY. AS OF 104 PM
MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
STRONGEST ACTIVITY WAS LOCATED OVER PORTIONS OF HIGHWAYS
130...82...AND 24 EAST OF CLOUDCROFT. THIS ACTIVITY IS EXHIBITING
VERY SLOW MOVEMENT AND MODERATE TO HEAVY RAINFALL. THIS HEAVY
RAINFALL WILL CREATE THE POSSIBILITY OF LOCALIZED FLOODING. FURTHER
DEVELOPMENT IS EXPECTED OVER THE GILAS THIS AFTERNOON.
IN ADDITION TO HEAVY RAINFALL...THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING WILL HAVE THE CAPABILITY OF PRODUCING WINDS IN
EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL.
FLOODING IN AREAS OF POOR DRAINAGE...NORMALLY DRY ARROYOS AND
STREAM BEDS...AND IN OTHER LOW LYING AREAS IS A POSSIBILITY.
THESE STORMS MAY PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF
ONE AND ONE HALF INCHES IN LESS THAN AN HOUR.
PIEPER
Hail, Hidalgo
- When
- August 11, 12:24 PM MST
- Where
- Hidalgo County, 45 mi SSE of Animas
- Measured
- 1.75 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 31.350, -108.500
Dime to golf ball size hail was reported by a U.S. Customs agent at the checkpoint in Antelope Wells.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, August 11, 20061 death · 1 event
- Flash Flooding in West Virginia, August 11, 2006$751,000 · 3 events
- Hail and Damaging Wind in South Dakota, August 11, 2006$250,000 · 2.5 in hail · 8 events
- Damaging Winds in Texas, August 11, 2006$50,000 · 56 kt wind · 3 events
- Flash Flood in Arizona, August 11, 2006$30,000 · 1 event
- Hail in North Dakota, August 11, 2006$25,000 · 0.75 in hail · 1 event
- Damaging Wind in North Dakota, August 11, 2006$25,000 · 61 kt wind · 1 event
- Hail in Nebraska, August 11, 2006$16,000 · 2 in hail · 4 events
- Damaging Winds in Arkansas, August 11, 200650 kt wind · 4 events
- Flash Flood and Hail in New Mexico, August 11, 2006$1,000 · 50 kt wind · 3 events
- Tornadoes in Virginia, August 11, 2006F0 · 2 events
- Flash Flooding in Utah, August 11, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530528.